MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE RX DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U4150210RX
Medical Device Problem Codes Retraction Problem (1536); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number for the device was provided.The device history records are currently under review.The return of the device is pending.The results of the anticipated device evaluation will be provided upon completion of the event investigation.Expiry date: 01/2021.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a stenotic lesion in the artificial blood vessel below the right knee, using an ipsilateral antegrade approach, the pta balloon catheter shaft detached and remained at the lesion site.It was further reported that there was difficulty retracting the balloon through the sheath.Reportedly, the health care provider (hcp) attempted to retrieve the detached segment using a snare device but was unsuccessful.The hcp decided to surgically remove the detached segment.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a stenotic lesion in the artificial blood vessel below the right knee, using an ipsilateral antegrade approach, the pta balloon catheter shaft detached and remained at the lesion site.It was further reported that there was difficulty retracting the balloon through the sheath.Reportedly, the heath care provider (hcp) attempted to retrieve the detached segment using a snare device but was unsuccessful.The hcp decided to surgically remove the detached segment.The procedure was concluded, and no further treatment was provided.There was no reported patient injury.
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation in two segments.A visual inspection found a detachment of the balloon and inner catheter shaft, confirming the device for the reported detachment.Additionally, the balloon and inner guidewire lumen were noted to be heavily bunched at the distal end of the balloon.Therefore, the investigation is confirmed for retraction issues.It is possible that retraction issues led to the identified detachments.However, the definitive root cause for the identified detachments or reported retraction issue could not be determined based upon available information.It is unknown whether procedural issues or the original sheath used in the procedure contributed to the event.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.Expiry date: 01/2021.(b)(4).

Brand Name
ULTRAVERSE RX DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7824380
Report Number2020394-2018-01583
Device Sequence Number16511053
Product Code LIT
UDI-Device Identifier00801741056239
UDI-Public(01)00801741056239
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K131199
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU4150210RX
Device Catalogue NumberU4150210RX
Device Lot NumberCMCP0246
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Initial Date Received by Manufacturer 08/01/2018
Supplement Date Received by Manufacturer11/22/2018
Initial Report FDA Received Date08/28/2018
Supplement Report FDA Received Date12/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;